MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ iv catheter stylet broke from the cannula.The following information was provided by the initial reporter, translated from french to english: on the other hand, the catheter is easily detached from the mandrel.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 20-feb-2023.H6: investigation summary our quality engineer inspected the 2 samples without unit packaging submitted for evaluation.The reported issue of catheter tip integrity was confirmed but the defects of catheter releases prematurely and stylet damaged / defective were not confirmed upon inspection of the samples.However, the defect of needle through catheter was observed during our examination.Analysis of the sample showed that both samples had damages to the catheter, with one having a v cut near the tip of the catheter and the other had the needle pierced through the catheter near the tip area.Bd cannot confirm the causes of the needle through catheter and catheter tip integrity defects were a result of the manufacturing process since the products were returned in a used state.Since both were used there is a possibility that the catheter damages could have been caused during use.There were no damages to the adapter and needle hub present, there for the defect of catheter releases prematurely was not confirmed.A root cause could not be determined since the defect was not confirmed by the sample evaluation.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16458029
Report Number8041187-2023-00069
Device Sequence Number20445359
Product Code FOZ
UDI-Device Identifier00382903812127
UDI-Public00382903812127
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Catalogue Number381212
Device Lot Number0141902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown